Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 29, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 5, 2010, 2:21 PM EST for 6 counties in Florida. It took effect at Mar 6, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2010, 2:21 PM EST (19:21 UTC)
- In effect from
- Mar 6, 2010, 11:00 AM EST
- Expired
- Mar 6, 2010, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
141 WWUS82 KMLB 051921 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 221 PM EST FRI MAR 5 2010 FLZ041-044>046-053-144-060000- /O.UPG.KMLB.FW.A.0024.100306T1600Z-100306T2300Z/ /O.NEW.KMLB.FW.W.0029.100306T1600Z-100306T2300Z/ /O.NEW.KMLB.FW.A.0025.100307T1700Z-100307T2300Z/ /O.CON.KMLB.FW.W.0028.000000T0000Z-100306T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 221 PM EST FRI MAR 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ058-141-060000- /O.UPG.KMLB.FW.A.0024.100306T1600Z-100306T2300Z/ /O.NEW.KMLB.FW.W.0029.100306T1600Z-100306T2300Z/ /O.CON.KMLB.FW.W.0028.000000T0000Z-100306T0000Z/ OKEECHOBEE-COASTAL VOLUSIA- 221 PM EST FRI MAR 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY. A RED FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ047-054-059-064-147-060000- /O.CON.KMLB.FW.W.0028.000000T0000Z-100306T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-NORTHERN BREVARD- 221 PM EST FRI MAR 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ DVD/KELLY
3 follow-up statements
753 WWUS82 KMLB 060342 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1042 PM EST FRI MAR 5 2010 FLZ041-044>046-053-144-061100- /O.CON.KMLB.FW.W.0029.100306T1600Z-100306T2300Z/ /O.CON.KMLB.FW.A.0025.100307T1700Z-100307T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 1042 PM EST FRI MAR 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ058-141-061100- /O.CON.KMLB.FW.W.0029.100306T1600Z-100306T2300Z/ OKEECHOBEE-COASTAL VOLUSIA- 1042 PM EST FRI MAR 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$
528 WWUS82 KMLB 061155 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 655 AM EST SAT MAR 6 2010 FLZ041-044>046-053-144-070000- /O.CON.KMLB.FW.W.0029.100306T1600Z-100306T2300Z/ /O.CON.KMLB.FW.A.0025.100307T1700Z-100307T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 655 AM EST SAT MAR 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ058-141-062300- /O.CON.KMLB.FW.W.0029.100306T1600Z-100306T2300Z/ OKEECHOBEE-COASTAL VOLUSIA- 655 AM EST SAT MAR 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$
652 WWUS82 KMLB 061828 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 128 PM EST SAT MAR 6 2010 FLZ041-044>046-053-144-062300- /O.UPG.KMLB.FW.A.0025.100307T1700Z-100307T2300Z/ /O.NEW.KMLB.FW.W.0030.100307T1700Z-100307T2300Z/ /O.NEW.KMLB.FW.A.0026.100308T1600Z-100308T2300Z/ /O.CON.KMLB.FW.W.0029.000000T0000Z-100306T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 128 PM EST SAT MAR 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EST SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ058-062300- /O.NEW.KMLB.FW.W.0030.100307T1700Z-100307T2300Z/ /O.NEW.KMLB.FW.A.0026.100308T1600Z-100308T2300Z/ /O.CON.KMLB.FW.W.0029.000000T0000Z-100306T2300Z/ OKEECHOBEE- 128 PM EST SAT MAR 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EST SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ047-054-147-062300- /O.EXA.KMLB.FW.W.0029.000000T0000Z-100306T2300Z/ SOUTHERN BREVARD-INDIAN RIVER-NORTHERN BREVARD- 128 PM EST SAT MAR 6 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ141-062300- /O.CON.KMLB.FW.W.0029.000000T0000Z-100306T2300Z/ COASTAL VOLUSIA- 128 PM EST SAT MAR 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ KELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 5, 10:00 AM EST, 4 hours 21 minutes earlier.
Area forecast discussion, Mar 5, 10:00 AM EST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EST FRI MAR 5 2010
.DISCUSSION...
CURRENT/TODAY...HIGH PRESSURE DOMINATING THE WEATHER TODAY AFTER A
VERY COLD START THIS MORNING. MCO...MLB...AND VRB ALL BROKE THEIR
RECORD LOW FOR THIS MORNING. EVEN WITH FULL SUNSHINE TODAY TEMPS
WILL LIKELY ONLY WARM INTO THE 60S...WHICH IS A FULL 10-15 DEGREES
BELOW THE NORMAL HIGHS IN THE MID 70S. THE CURRENT FORECAST LOOKS ON
TRACK FOR THE REST OF TODAY.
&&
.AVIATION...VFR ALL SITES THRU 06/12Z WITH UNLIMITED CIGS. NW WIND
10-15 KTS DURING THE DAY DIMINISHING TO AROUND 5 KTS TONIGHT.
&&
.MARINE...BUOY 009 THIS MORNING REPORTING SIG WAVE HEIGHTS AROUND
5.5 FT WITH NW WIND AROUND 15 KTS OCCASIONALLY GUSTING NEAR 20 KTS.
BUOY 010 REPORTING SIMILAR WINDS AND SLIGHTLY HIGHER SIG WAVE
HEIGHTS AROUND 6.6 FT. CLOSER TO SHORE...WINDS ARE GENERALLY 10-15
KTS WITH SEAS 3-4 FT. THESE CONDITIONS ARE EXPECTED TO PERSIST
THROUGH THE DAY TODAY. WITH THIS IN MIND WILL CONTINUE SCEC
STATEMENT FOR THE OFFSHORE WATERS.
&&
.FIRE WEATHER...ALTHOUGH WINDS WILL NOT BE AS STRONG TODAY...RH WILL
STILL EASILY DROP BELOW 35 PERCENT FOR SEVERAL HOURS SO RFW IN
PLACE.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
DVDHazardous weather outlook, Mar 5, 5:20 AM EST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 520 AM EST FRI MAR 5 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-052230- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 520 AM EST FRI MAR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... A MODERATE TO LONG PERIOD SWELL WILL IMPACT THE EAST FLORIDA COAST TODAY AND ENHANCE THE RIP CURRENT THREAT ALONG AREA BEACHES. THE THREAT WILL BE GREATEST BETWEEN 1100 AM THIS MORNING AND 530 PM THIS AFTERNOON DURING THE OUTGOING TIDE. ALWAYS CHECK WITH LOCAL AUTHORITIES FOR THE LATEST CONDITIONS BEFORE VENTURING INTO THE OPEN OCEAN. ...WIND AND SEA IMPACT... NORTHWEST WINDS BETWEEN 15 AND 20 KNOTS WILL GENERATE 4 TO 6 FOOT SEAS OVER THE OFFSHORE COASTAL WATERS...WITH OCCASIONAL HEIGHTS UP TO 7 FEET IN THE GULF STREAM. SMALL CRAFT SHOULD EXERCISE CAUTION IF VENTURING BEYOND 20 NAUTICAL MILES OF SHORE. ...FIRE WEATHER IMPACT... STEADY NORTHWEST WINDS WILL BRING VERY DRY AIR INTO THE EAST CENTRAL PENINSULA TODAY...WHICH WILL RESULT IN LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON. THE LOW HUMIDITIES WILL ENHANCE THE WILD FIRE THREAT THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. CRITICALLY DRY CONDITIONS ARE EXPECTED AGAIN SATURDAY AFTERNOON OVER THE INTERIOR AND ALONG THE VOLUSIA COUNTY COAST. ENHANCES FIRE WEATHER SENSITIVITY WILL BE CONTINUE ON SATURDAY FROM LATE MORNING THROUGH EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:33 AM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 11 hr |
| Mar 5, 2:21 PM EST | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 23 hr |
| Mar 5, 3:22 PM EST | Small Craft Advisory | MLB | 40 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.